HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   ADD / ADHD (https://www.healthboards.com/boards/add-adhd/)
-   -   Concerta and anxiety/on-edge feeling.. Any suggestions? (https://www.healthboards.com/boards/add-adhd/141949-concerta-anxiety-edge-feeling-any-suggestions.html)

mattj949 01-13-2004 05:05 PM

Concerta and anxiety/on-edge feeling.. Any suggestions?
 
I have suffered with ADHD my entire life and was off medication for a long time.

I went back on medication earlier this year (Straterra, but quit it after 1 week due to the EXTREME side-effects) and am now on Concerta 36mg.

Lately I find myself so agitated, on-edge. My anxiety level has gone way up as well. I find myself getting hostile toward other people and just so easily annoyed by the smallest things. Driving, for example is so nerve-wracking that I don't even want to go anyplace.

However, my ADHD symptoms have gone down so I am reluctant to go off of it.

Has anyone else had this problem with Concerta? Should I maybe ask the doc to try Adderal or something else?

index.html 01-13-2004 06:08 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
[QUOTE=mattj949]
Has anyone else had this problem with Concerta? Should I maybe ask the doc to try Adderal or something else?[/QUOTE]

Ya know, I find that Concerta seems to build up in my system. After taking 36mg for a number of days in a row, anxiety and insomnia become problems. I take occasional days off and occasionally take only 1 in a day to counteract this.

But, yes, I think that it might be worth it for you to try something else. My counselor recently suggested to me that just because the Concerta is *really* helpful to me, doesn't mean that one of the others wouldn't be better. She has a point.

mattj949 01-13-2004 09:07 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
It was like pulling teeth to get my doc to give me the Concerta.. so he may be reluctant to give me something else. :( I'll bring it up to him.



[QUOTE=index.html]Ya know, I find that Concerta seems to build up in my system. After taking 36mg for a number of days in a row, anxiety and insomnia become problems. I take occasional days off and occasionally take only 1 in a day to counteract this.

But, yes, I think that it might be worth it for you to try something else. My counselor recently suggested to me that just because the Concerta is *really* helpful to me, doesn't mean that one of the others wouldn't be better. She has a point.[/QUOTE]

mattj949 01-16-2004 09:03 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
Update: He added more wellbutrin (up to 450mg now) and that seemed to help a bit.


[QUOTE=mattj949]It was like pulling teeth to get my doc to give me the Concerta.. so he may be reluctant to give me something else. :( I'll bring it up to him.[/QUOTE]

index.html 01-17-2004 06:21 AM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
[QUOTE=mattj949]Update: He added more wellbutrin (up to 450mg now) and that seemed to help a bit.[/QUOTE]


Excellent! Hope it continues to help!

quist349 01-19-2004 03:00 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
my soon is 12 years old wt =71 lbs he takes 54 mg concerta and 12.5 paxil with the lower doses of con.
he was very irritable like it was only half way doing the job.i hated to go up from 18 ,to 27 then to 36 now 54 mg yet he only had to take 20mg total aday of the ritalin ( which is the same as concerta without the time release so he had to take it 3x's a day.the paxil is also time realeased .I juat picked up a perscribtion of straterra but I havent started it yet
what kind of side effects did you guys experience??need some feed back.

* Free ~ Spirit * 01-19-2004 05:55 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
[QUOTE=dquist091391]my soon is 12 years old wt =71 lbs he takes 54 mg concerta and 12.5 paxil with the lower doses of con.
he was very irritable like it was only half way doing the job.i hated to go up from 18 ,to 27 then to 36 now 54 mg yet he only had to take 20mg total aday of the ritalin ( which is the same as concerta without the time release so he had to take it 3x's a day.the paxil is also time realeased .I juat picked up a perscribtion of straterra but I havent started it yet
what kind of side effects did you guys experience??need some feed back.[/QUOTE]


Is your son supposed to take all these medications at once?!?

quist349 01-20-2004 11:43 AM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
To simplify things currently my son takes 54 mg concerta and 12.5 mg paxil a day both are once aday in the morning.
We are going to try strattera to replace the concerta
his pychologist also said that there are ingriedents in strattera that may allow for us to stop the paxil once it kicks in.

* Free ~ Spirit * 01-20-2004 07:02 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
Concerta, Paxil AND Strattera huh? Has anyone else used this combination?

please stay in close contact with his doctor and a good pharmacist. Tell the doc about your plans to keep the concerta going as well. This sure sounds like A LOT of meds to be on at once.

quist349 01-20-2004 08:43 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
I do plan on dropping the concerta after a few days

Jeffie010603 01-21-2004 09:39 AM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
I would anticipate major sluggishness for some time moving from 54mgs concerta to strattera, a non-stimulant. I'm on 54mgs concerta myself now and could not imagine abruptly going from that stimulant level to none at all.

wfrarck 04-21-2004 09:10 PM

Re: Concerta and anxiety/on-edge feeling.. Any suggestions?
 
I was experiencing some of the same things, but attributed it to my tic disorder. My Dr. put me on Tenex and that has made the agitation go away. It's awesome!


All times are GMT -7. The time now is 09:36 PM.